Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Kansas City, MO

April 7, 2016Howard County, Missouri

NWS Kansas City, MO issued this special weather statement at Apr 7, 2016, 3:11 PM CDT for Howard County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2016, 3:11 PM CDT (20:11 UTC)
Expired
Apr 7, 2016, 3:45 PM CDT
In force
34 min
Issued by
NWS Kansas City, MO

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS83 KEAX 072011
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT THU APR 7 2016
 
MOZ032-039-040-072045-
CHARITON MO-HOWARD MO-SALINE MO-
311 PM CDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SALINE...CENTRAL
HOWARD AND SOUTH CENTRAL CHARITON COUNTIES UNTIL 345 PM CDT...

AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLASGOW...MOVING SOUTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTE...GLASGOW...NEW FRANKLIN AND FRANKLIN. 

LAT...LON 3908 9251 3907 9253 3897 9280 3932 9306
      3938 9295 3911 9250
TIME...MOT...LOC 2011Z 320DEG 44KT 3929 9295 

$$

WELSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 7, 12:07 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 7, 12:07 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1207 PM CDT THU APR 7 2016

.DISCUSSION...
Issued at 441 AM CDT THU APR 7 2016

Short Term (Today through Saturday night):

Although not much in the way of precipitation is expected through
the short term there are plenty of non-precipitation weather concerns
in the short term. The first of these concerns will be the high fire
danger for this afternoon (see fire weather discussion below). The
second issue today will be for the very strong and gusty northwest
winds expected. Deep mixing is expected to occur today up to 675mb-
750mb. his will provide for good momentum transfer and will allow
for strong winds between 20 to 30 kts with gusts to 40kts.
Temperatures aloft however, are not that warm aloft under strong
northwest flow consequently highs will only reach the mid 50s to mid
60s. There will also be quite a bit of cloud cover over the eastern
CWA as a shortwave dropping south along the Mississippi River Valley
today will yield rain chances across that area. Rain should clear
out by tonight and fire weather concerns will diminish with the
winds. High pressure should begin building into the area tomorrow
afternoon further limiting mixing under continued strong northwest
flow aloft this will lead to a slightly cooler day on Friday with
highs in the low 50s to lower 60s. The last of the non-precipitation
weather concerns in the short term will affect the area Friday night
into Saturday morning and it will come in the form of freezing
conditions. The axis of surface high pressure will reside directly
over the forecast area on Friday night allowing for clear skies and
light winds and providing good radiational cooling. Expect low to
bottom out in the mid 20s to lower 30s. As such, a freeze warning
will need to be issued in a future forecast package. High pressure
will remain in control until late in the day Saturday when WAA gets
underway. This will allow the western CWA to warm into the upper 50s
to lower 60s while the western CWA remains in the lower 50s.
Saturday night...northwest flow relaxes across the area and becomes
more zonal. A weak shortwave moving through the area on zonal flow
with WAA ongoing will provide the chance for a few showers late
Saturday night

Extended range (Sunday - Wednesday):

The beginning of the extended period will be unsettled before
conditions dry out for the second half of the period. Sunday...zonal
flow or perhaps even weak ridging will reside over the area. A few
weak shortwave ejecting out from a broad trough across the
southwestern CONUS will move through the area on Sunday providing
for a couple opportunities for thunderstorms and force a cold front
into the eastern Plains. Temperatures Sunday will warm into the upper
60s to mid 70s under strong South-southwesterly flow. Another
shortwave Sunday night will force the cold front into the area and
providing another round of thunderstorms which may be enhanced by a
nocturnal LLJ. The stalled frontal boundary will remained across the
area into Monday when the upper level trough ejects out into the
PLains. This will provide for yet another round of thunderstorms.
The upper level trough pushes through the area Monday night forcing
the cold front south and east of the CWA and shower and thunderstorm
chance come to an end. Tuesday high pressure moves into the area
keeping conditions cool with highs in the 50s to near 60. Upper
level begins to move into the area late in the day Wednesday helping
highs to rise into the upper 50s to lower 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1206 PM CDT THU APR 7 2016

Main concern with the 18 UTC TAF package remains sustained northwest
winds of at least 30 kts with gusts as high as 40 kts this afternoon
at all fcst terminals. Strong winds will continue through the
remainder of this afternoon before the pressure gradient begins to
relax later on this evening. Pop-up shwrs/storms should largely
remain east of area terminals this afternoon...and VFR conditions
should dominate through the forecast period. Winds will again
increase out of the northwest Friday morning...however sustained
winds and gusts should be weaker than today.

&&

.FIRE WEATHER...
Issued at 441 AM CDT THU APR 7 2016

Fire weather danger will be high today as strong northwest winds of
25 to 35 mph with gusts to 45 mph will affect the area. The windy
conditions will allow for deep mixing up to 8000-11000ft which will
aid the gusts and usher dry air down to the surface. This will help
relative humidity values to plummet during the afternoon hours when
they will fall into the 20 to 30 percent range. Fire weather
conditions will improve this evening as winds subside and relative
humidity values increase.

&&

.EAX Watches/Warnings/Advisories...
KS...Wind Advisory until 7 PM CDT this evening for KSZ025-057-060-
     102>105.

     Red Flag Warning until 8 PM CDT this evening for KSZ025-057-060-
     102>105.

MO...Wind Advisory until 7 PM CDT this evening for MOZ001-002-004-
     011>014-020>022-028>031-037>040-043>046-053-054.

     Red Flag Warning until 8 PM CDT this evening for MOZ011-012-020-
     021-028>030-037-038-043>045-053-054.

&&

DISCUSSION...73
AVIATION...32
FIRE WEATHER...73
Hazardous weather outlook, Apr 7, 5:10 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 AM CDT THU APR 7 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
510 AM CDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 A VERY HIGH FIRE DANGER EXISTS TODAY FOR EASTERN KANSAS AND PORTIONS
OF WESTERN TO CENTRAL MISSOURI DUE TO LOW RELATIVE HUMIDITY VALUES
AND WINDY CONDITIONS. ANY FIRES THAT MAY IGNITE WILL HAVE THE
CAPABILITY TO QUICKLY SPREAD OUT OF CONTROL. STRONG AND GUSTY
NORTHWEST WINDS COULD ALSO BLOW LIGHTWEIGHT OBJECTS AROUND AS WELL AS
MAKE DRIVING DIFFICULT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 FREEZING TEMPERATURES MAY BE POSSIBLE SATURDAY MORNING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Apr 7, 12:32 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT THU APR 7 2016

MOZ005-006-015-071800-
HARRISON MO-GRUNDY MO-MERCER MO-
1232 PM CDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER...EAST
CENTRAL HARRISON AND NORTHERN GRUNDY COUNTIES UNTIL 100 PM CDT...

AT 1232 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR CAINSVILLE...OR 17 MILES NORTHEAST OF BETHANY...
MOVING SOUTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRENTON...CAINSVILLE...SPICKARD...MOUNT MORIAH...TINDALL...BRIMSON...MODENA
AND MILL GROVE.

LAT...LON 4040 9385 4046 9368 4018 9337 4005 9372
TIME...MOT...LOC 1732Z 329DEG 35KT 4037 9373

32
Special weather statement, Apr 7, 12:51 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT THU APR 7 2016

MOZ015-016-071815-
SULLIVAN-GRUNDY-
1251 PM CDT THU APR 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SULLIVAN AND
EASTERN GRUNDY COUNTIES...

AT 1251 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPICKARD...OR 8
MILES NORTHEAST OF TRENTON...MOVING SOUTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GALT...LAREDO...HUMPHREYS AND TINDALL.

LAT...LON 4008 9324 4003 9332 4003 9336 4000 9336
      3996 9343 3997 9346 4019 9363 4027 9352
      4027 9351
TIME...MOT...LOC 1751Z 322DEG 42KT 4018 9353

HAWBLITZEL
Special weather statement, Apr 7, 1:12 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 PM CDT THU APR 7 2016

MOZ016-024-071830-
SULLIVAN-LINN-
112 PM CDT THU APR 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SULLIVAN AND NORTHERN
LINN COUNTIES...

AT 112 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BROWNING...OR 16
MILES SOUTHWEST OF MILAN...MOVING SOUTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LINNEUS...BROWNING AND PURDIN.

LAT...LON 3996 9296 3980 9313 3997 9336 4002 9336
      4008 9329
TIME...MOT...LOC 1812Z 306DEG 43KT 4000 9328

HAWBLITZEL
Special weather statement, Apr 7, 2:27 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
227 PM CDT THU APR 7 2016

MOZ033-071945-
RANDOLPH MO-
227 PM CDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY
UNTIL 245 PM CDT...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOBERLY...MOVING SOUTHEAST AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOBERLY...CLARK AND RENICK.

LAT...LON 3927 9232 3939 9251 3952 9243 3948 9230
TIME...MOT...LOC 1927Z 299DEG 42KT 3939 9236

HAWBLITZEL
Special weather statement, Apr 7, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT THU APR 7 2016

MOZ032-039-040-072045-
CHARITON MO-HOWARD MO-SALINE MO-
311 PM CDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SALINE...CENTRAL
HOWARD AND SOUTH CENTRAL CHARITON COUNTIES UNTIL 345 PM CDT...

AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLASGOW...MOVING SOUTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTE...GLASGOW...NEW FRANKLIN AND FRANKLIN.

LAT...LON 3908 9251 3907 9253 3897 9280 3932 9306
      3938 9295 3911 9250
TIME...MOT...LOC 2011Z 320DEG 44KT 3929 9295

WELSH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:29 AM CDTRed Flag WarningEAXAndrew, Bates, Buchanan, Cass, Clay, Clinton and 8 more17 hr
Apr 7, 3:37 AM CDTWind AdvisoryEAXAndrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 18 more15 hr
Apr 7, 12:32 PM CDTSpecial Weather StatementEAXGrundy28 min
Apr 7, 12:51 PM CDTSpecial Weather StatementEAXGrundy24 min
Apr 7, 1:12 PM CDTSpecial Weather StatementEAXLinn18 min
Apr 7, 2:27 PM CDTSpecial Weather StatementEAXRandolph18 min
Apr 7, 3:47 PM CDTSpecial Weather StatementEAXCooper28 min
Apr 7, 4:07 PM CDTSpecial Weather StatementEAXCooper23 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.